Modeling the occupancy dependence of diffusivities in zeolites

Krishna, R. ; Paschek, D. ; Baur, R. (2004) Modeling the occupancy dependence of diffusivities in zeolites Microporous and Mesoporous Materials, 76 (1-3). pp. 233-246. ISSN 1387-1811

Full text not available from this repository.

Official URL:

Related URL:


The Maxwell–Stefan (M–S), or corrected, diffusivity, in zeolites shows a variety of dependencies on the molecular loading or occupancies. This loading dependence is caused by a variety of factors, including zeolite topology, connectivity, and molecule–molecule interactions, that lead to a decrease or increase in the energy barrier for diffusion. Using the quasi-chemical theory of Reed and Ehrlich [Surf. Sci. 105 (1981) 603–628] for surface diffusion on a square lattice as a basis, a simple model is developed to describe the loading dependence of the M–S diffusivity for a lattice topology with an arbitrary coordination number. The developed model is validated by kinetic Monte Carlo simulations in square, cubic and MFI zeolite topologies. Published Molecular Dynamics simulations of the loading dependence of M–S and self-diffusivities in a variety of zeolite topologies can be modeled using this approach. The M–S formulation allows accurate prediction of the transport and self-diffusivities in binary mixtures using only pure component diffusion data. For the prediction of mixture diffusion, correlation effects also need to be properly quantified and a scheme is suggested for estimation of these effects using data on M–S and self diffusivities of single components.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
Keywords:Maxwell–Stefan Theory; Self-diffusion; Monte Carlo Simulations; Loading Dependence; Molecular Dynamics
ID Code:94127
Deposited On:05 Sep 2012 06:11
Last Modified:05 Sep 2012 06:11

Repository Staff Only: item control page